How severe? How many a minute do you think you get? Has your thyroid been checked? Changes in hormones can cause the heart to act a little odd so you may want to go see your GP to get your thyroid checked and your gyni to get your estrogen/progesterone checked. There are many folks on this forum who get all sorts of crazy ectopics like you. Some get thousands a day others get less, for most it comes and goes but some are dealing with them for months at a time. Unforutnately there isn't much the medical community has to offer those with them beyond beta blockers which only partially helps but does not rid one of the problem. And actually trying to go in to fix the problem has mixed results and can actually cause more problems then when you started so I would suggest trying to find the underlying cause of the pvcs to see if you can clear that up. Stomach issues, hormones, stress, adrenaline are a few big triggers. If you can resolve the underlying trigger you should be able to lessen the severity of the pacs. But just rest assured, in an otherwise structurally healthy heart the pacs will not lead to any long term health issues. Good luck and keep us posted on how you are doing.
I too would appreciate some more information in order to better answer your question: how fast does your heart race? How many skipped beats do you get per hour? Do you have other symptoms that accompany them, such as shortness of breath or weakness? I can say right now, however, that if you have been checked out and had the necessary tests done, you probably are just experiencing benign fluctuations in your heart rhythm. In a healthy heart, occasional racing and skipped beats are almost never harmful, and are only exacerbated by fear. It is possible that these events are caused by your period, if you notice that they occur most often around that time. Try to keep a journal that details your symptoms and the time that they happen, in order to detect further patterns that will help you to draw conclusions and find ways to deal with them. Myself, I haven't found any link between my period and my palpitations, but everybody's different. Your heart might be more sensitive during that special time! I have heard that hormone fluctuations can affect the heartbeat, and all sorts of things go on with our hormones during our period, so I wouldn't be surprised if others experienced the same thing that you do. I hope they come forth and share their stories! In the meantime, though, don't worry. Our hearts are stronger than we think. Be aware, but don't be scared!
I had a definite link between palpitations and that time of the month. As I got into my 40s and perimenopause it got worse. They would start up about 10 days to a week before I would start and I would be absolutely miserable. In fact, I ended up in the ER with a heart rate of 190+ that would not slow down....the next day I started,. You will never convince me there isn't a connection there.
There definitely is a connection. I was having periodic episodes where my PVCs got much worse...then I started to realize it was about 5 days before I started. When I went off the pill, I went into bigeminy about a month later. My hormones were a mess. I went back on the pill. Everything settled down. Now I'm off for two years and was having problems until going on bio-identicals. My doc told me hormones are responsible for almost everything! lol
That time is definitely the worst for me as well. My husband can pinpoint that time by my attiude :) and I can pinpoint it by my palps. I am very symptomatic with my PVC's as I get weak, nauseous, pale, and stay that way for several hours when I have severe runs of them. My heart is structually normal, I'm just one of the lucky ones who gets to feel these things. Hormones certainly play a role and I've had my gyn., cardio., and PCP agree that there is a connection. They start getting bad for me about a week before and recently have not let up until it runs it's course, which lately has been 12-14 days. My BP bottoms out too and I get very dehydrated as the dizziness and headaches set in. I think sometimes I may need a transfusion LOL. In my case, low BP affects my heart rhythm. I have always been every 28 days and last for 5 days (like clock-work) until a few months ago. So at 39, things are certainly changing for me. Hope you feel better!
Thank you all so much for your responses. I am asking my doctor for a 30 day monitor to wear so I can see what is going on. You watch....my heart will know that I am wearing it and not act up! LOL!!! I will keep you posted! Happy Holidays